MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned in liquid in a vial.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a cc4204a collamer single piece lens, +16.5 diopter, and the surgeon noted a capsule tear.The lens was removed within the same surgery with no patient injury, no enlarged incision.A vitrectomy was performed and a three piece lens was implanted.Sutures were not required.The reporter stated the capsule tear most likely occurred during the phacoemulsification procedure (another manufacturer) and was not product related.

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6589752
Report Number2023826-2017-00832
Device Sequence Number16235622
Product Code HQL
UDI-Device Identifier00841542102322
UDI-Public(01)00841542102322(17)180331
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;